Alert archive / Indiana / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 28, NWS Indianapolis, IN

March 31, 20238 counties in Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Mar 31, 2023, 11:55 PM EDT for 8 counties in Indiana. It was in force for 50 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 31, 2023, 11:55 PM EDT (03:55 UTC)
Expired
Apr 1, 2023, 12:45 AM EDT
In force
50 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Damage threat
Considerable
Hail
1.0 in
Wind
70.0 mph

Counties Decatur County, IN, Hancock County, IN, Henry County, IN, Johnson County, IN, Madison County, IN, Marion County, IN, Rush County, IN, Shelby County, IN

The radar

The Indianapolis radar (KIND), 74 km from the middle of the area, began a volume at 03:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 31, 11:55 PM EDTTSTM WND DMGMorristown, INTHUNDERSTORM WINDS DOWNED GAS STATION OVERHANGING ROOF. TIME ESTIMATED.
Mar 31, 11:55 PM EDTTSTM WND GST 683 Ese Fairland, INASOS STATION KGEZ SHELBYVILLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 31, 7:59 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 3.9 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2023-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2023-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 456 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
799 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
456 m²/s²
0-3 km storm-relative helicity
400 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

278 
WUUS53 KIND 010355
SVRIND
INC031-059-065-081-095-097-139-145-010445-
/O.NEW.KIND.SV.W.0028.230401T0355Z-230401T0445Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Indianapolis IN
1155 PM EDT Fri Mar 31 2023

The National Weather Service in Indianapolis has issued a

* Severe Thunderstorm Warning for...
  Southern Madison County in central Indiana...
  Shelby County in central Indiana...
  Hancock County in central Indiana...
  Rush County in central Indiana...
  Northern Decatur County in central Indiana...
  Eastern Johnson County in central Indiana...
  Henry County in east central Indiana...
  Southeastern Marion County in central Indiana...

* Until 1245 AM EDT.

* At 1155 PM EDT, severe thunderstorms were located along a line
  extending from near Albany to near Greenfield to 6 miles southeast
  of Franklin, moving east at 80 mph.

  HAZARD...70 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect considerable 
           tree damage. Wind damage is also likely to mobile homes, 
           roofs, and outbuildings.

* Severe thunderstorms will be near...
  Shelbyville, Geneva, Carthage, Wilkinson and Waldron around 1205 
  AM EDT.
  Adams, Knightstown, St. Paul, Shirley, Kennard, Dunreith, 
  Greensboro, Moscow, Mays and Manilla around 1210 AM EDT.
  Spiceland, Lewisville, Milroy and Sandusky around 1215 AM EDT.

Other locations in the path of these severe thunderstorms include
Straughn, New Salem, Clarksburg and Glenwood.

This includes the following highways...
 Interstate 65 between mile markers 80 and 89.
 Interstate 69 between mile markers 216 and 230.
 Interstate 70 between mile markers 95 and 133.
 Interstate 74 between mile markers 100 and 136.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 300 AM EDT for central and
east central Indiana.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3987 8522 3979 8522 3979 8530 3935 8530
      3935 8604 3980 8594 4009 8577 4002 8521
      3999 8520 3988 8520
TIME...MOT...LOC 0355Z 260DEG 69KT 4032 8532 3976 8587 3944 8597 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

GM
2 follow-up statements
316 
WWUS53 KIND 010357
SVSIND

Severe Weather Statement
National Weather Service Indianapolis IN
1157 PM EDT Fri Mar 31 2023

INC031-059-065-081-095-097-139-145-010445-
/O.CON.KIND.SV.W.0028.000000T0000Z-230401T0445Z/
Madison IN-Shelby IN-Hancock IN-Rush IN-Decatur IN-Johnson IN-
Henry IN-Marion IN-
1157 PM EDT Fri Mar 31 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM EDT
FOR SOUTHERN MADISON...SHELBY...HANCOCK...RUSH...NORTHERN DECATUR...
EASTERN JOHNSON...HENRY AND SOUTHEASTERN MARION COUNTIES...

At 1156 PM EDT, severe thunderstorms were located along a line
extending from near Albany to near Greenfield to near Franklin,
moving east at 80 mph.

HAZARD...70 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect considerable 
         tree damage. Wind damage is also likely to mobile homes, 
         roofs, and outbuildings.

Locations impacted include...
Anderson, Shelbyville, Franklin, Greenfield, New Castle, Greensburg,
Rushville, Adams, Cumberland, Edinburgh, Pendleton, Fortville,
Ingalls, Knightstown, New Palestine, Flat Rock, Milford, Geneva,
Morristown and St. Paul.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 300 AM EDT for central and
east central Indiana.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3987 8522 3979 8522 3979 8530 3935 8530
      3935 8604 3980 8594 4009 8577 4002 8521
      3999 8520 3988 8520
TIME...MOT...LOC 0356Z 260DEG 69KT 4032 8532 3976 8587 3944 8597 

TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

GM
809 
WWUS53 KIND 010413
SVSIND

Severe Weather Statement
National Weather Service Indianapolis IN
1213 AM EDT Sat Apr 1 2023

INC081-095-097-010423-
/O.CAN.KIND.SV.W.0028.000000T0000Z-230401T0445Z/
Madison IN-Johnson IN-Marion IN-
1213 AM EDT Sat Apr 1 2023

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MADISON...EASTERN
JOHNSON AND SOUTHEASTERN MARION COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 300 AM EDT for central and
east central Indiana.

LAT...LON 3987 8522 3979 8522 3979 8530 3935 8530
      3936 8576 3957 8562 3978 8563 4006 8550
      4002 8521 3999 8520 3988 8520
TIME...MOT...LOC 0413Z 270DEG 54KT 4026 8497 3970 8552 3938 8562 

$$

INC031-059-065-139-145-010445-
/O.CON.KIND.SV.W.0028.000000T0000Z-230401T0445Z/
Shelby IN-Hancock IN-Rush IN-Decatur IN-Henry IN-
1213 AM EDT Sat Apr 1 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM EDT
FOR SOUTHEASTERN SHELBY...EAST CENTRAL HANCOCK...RUSH...NORTHERN
DECATUR AND HENRY COUNTIES...

At 1213 AM EDT, severe thunderstorms were located along a line
extending from near Winchester to 6 miles northwest of Rushville to 7
miles west of Greensburg, moving east at 65 mph.

HAZARD...70 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect considerable 
         tree damage. Wind damage is also likely to mobile homes, 
         roofs, and outbuildings.

Locations impacted include...
New Castle, Greensburg, Rushville, Adams, Knightstown, Geneva, St.
Paul, Carthage, Spiceland, Shirley, Kennard, Sulphur Springs,
Mooreland, Lewisville, Mount Summit, Milroy, Glenwood, Straughn,
Dunreith and Cadiz.

This includes the following highways...
 Interstate 70 between mile markers 113 and 133.
 Interstate 74 between mile markers 120 and 135.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 300 AM EDT for central and
east central Indiana.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3987 8522 3979 8522 3979 8530 3935 8530
      3936 8576 3957 8562 3978 8563 4006 8550
      4002 8521 3999 8520 3988 8520
TIME...MOT...LOC 0413Z 270DEG 54KT 4026 8497 3970 8552 3938 8562 

TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

GM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 9:45 PM EDT, 2 hours 10 minutes earlier.

Area forecast discussion, Mar 31, 9:45 PM EDT, 2 hours 10 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Indianapolis IN
945 PM EDT Fri Mar 31 2023

.Mesoscale Update...
Issued at 945 PM EDT Fri Mar 31 2023

The supercell in Clay County, Illinois should reach Sullivan and
Vigo County by 10:30pm. Latest KVWX VWP-derived hodograph shows a
very favorable low-level shear environment for supercells and
tornadoes. Continued 2-m theta-e advection and large scale ascent
from approaching trough may effectively erode current area of
inhibition on the Indiana side of the state line. Eventual merging
with the surging QLCS is expected, but until then there may be at
least a small window spatiotemporally for tornadoes, albeit
somewhat low probability given thermodynamic limitations mentioned
above, at least into Sullivan County.

Additional convection southwest of our area will continue to merge
and move northeastward impacting Knox, Daviess, and Martin
counties also by approximately 10:30pm.

&&

.Mesoscale Update...
Issued at 842 PM EDT Fri Mar 31 2023

Deep closed low is currently located over eastern Nebraska and is
moving eastward now. Intense DCVA and associated strong forcing will
primarily track over the northern portion of the area into the
southern Great Lakes and this should be where a more
intense/widespread wind threat should evolve, from the line of
convection in northwest Illinois. Further south, trailing more
positively tilted vort maxima and still appreciable midlevel height
falls will likely still be sufficient for linear evolution with
time. Another factor favoring at least a quasi-linear trend is
veered low level flow and generally straight hodographs supporting
splits and cell mergers which have been observed over western
Illinois the last hour or two.

0-3-km shear vector orientation is more parallel to these
southernmost segments that will impact much of central Indiana into
the evening, somewhat limiting the QLCS mesovortex/tornado threat
some. Nevertheless, any embedded mesocyclones or localized surges
and resultant line reorientations will need to be watched closely
for tornado potential. Even if shear vector orientations aren't
optimal, the magnitude of shear is particularly high and can
compensate.

Latest ACARS from IND shows a trend toward stronger ascent with
cool/moist PBL below capping EML deepening as CIN decreases. Near-
term model guidance continues to show a fairly narrow corridor of
enhance instability and little/no inhibition ahead of the QLCS. In
fact, thermodynamic profiles may be quite favorable for deep
coupling with stronger momentum aloft, and strong winds (locally
significant). Wind damage continues to be the main threat.

&&

.Mesoscale Update...
Issued at 646 PM EDT Fri Mar 31 2023

Latest ACARs soundings and the 21Z HRRR 0 hour forecast soundings
are both showing that the previously mentioned cap at 850mb is
eroding away with only a minor bump noted at 2235Z. Parcels are
still not surface based, but this won't stop any ongoing storms that
move into the area. Thoughts from earlier this afternoon are still
in line with the main timeframe for severe weather being from 9PM to
12AM.

Latest radar imagery shows a line that has become to congeal across
western Illinois into Missouri with widespread severe weather being
reported along the line.  With Indiana well within the exit region
of the jet and a strong push of southwesterly flow behind the line,
there shouldn't be any problem keeping this complex together as it
arrives into Indiana. Models are maintaining the thought that the
thermodynamic profiles will be favorable by the time of storm
arrival.

Relevant portions of previous discussions below....

A sounding from Purdue in Lafayette showed at around 545PM the cap
that was advertised earlier remains in place with good shear.
Instability remains generally locked above the cap.  Latest ACARs
soundings over IND show a similar profile.  Expectations are that
this will erode between 6PM and 8PM with the severe threat rapidly
ramping up afterwards.

Expect additional discussions through the evening.

&&

&&

.Short Term...(This evening through Saturday)
Issued at 301 PM EDT Fri Mar 31 2023

***SEVERE WEATHER EXPECTED TONIGHT***

- Central Indiana now under a MODERATE RISK for severe weather.
- Main Severe Threat tonight will be damaging straight line winds to
  70 mph
- Showers/Storms Possible late this afternoon
- WIND ADVISORY 800 PM - Sat 500 PM

Surface analysis this afternoon shows deep low pressure in place
over western IA. This was providing a quick southwest flow in place
across Indiana and the Ohio Valley. Dew points have crept into the
lower 50s. THe initial moisture plume as shown by GOES16 has now
shifted farther east of Indiana and the rest of the afternoon should
be spent within the warm and somewhat dry sector. Radar mosaics show
convection developing upstream in two areas. Severe storms were
developing over N MO and IA, and also over Arkansas and MO. The
storms over Arkansas and MO will be the storms of concern for
Central Indiana tonight. Water vapor imagery shows negatively tilted
upper low over NB. This low was providing diffluent flow aloft over
the Mississippi Valley where storm development was currently ongoing.

Tonight...

ACARS soundings this afternoon at IND show an inversion remaining in
place within the lower levels. This will keep convective development
from progressing over the next 2-3 hours. However as some clearing
and drier air arrives from the west, heating may allow this
inversion to weaken, allowing a more unstable column aloft to allow
convection. Showers developing over southern IL may be the trigger
for this, and thus we will need to continue some chc pops through
the afternoon and early evening.ight and people should be prepared
to activate their severe weather preparedness plan.

As the squall line exits overnight, some clearing is expected within
the dry slot as forecast soundings show a quickly drying column
overnight as cold air advection begins. Thus will trend toward
decreasing cloudiness overnight, however strong dynamics will remain
present aloft. Furthermore the strong pressure gradient across the
area will allow for the continued wind gusts of 30-40 mph. Thus the
wind advisory will be in effect at that point. We will expect lows
mainly in the lower 40s.

Saturday...

Models continue to suggest strong dynamics will still be pushing
across the Great Lakes on Saturday as an associated upper trough
axis is dragged across Central Indiana. Strong winds will persist
across the area on Saturday as a LLJ of near 50 knots will remain
aloft ahead of the trough axis. Forecast soundings show initially a
dry column in the wake of the cold front. However as convective
temperatures in the mid 40s are reached, forecast soundings show
lower level saturation amid cyclonic flow in place across the
region. This is indicative for convective showers. Thus will include
chance pops by late morning and afternoon. The wind advisory will
remain in place, as the ongoing strong pressure gradient will remain
in place, but will gradually diminish by late afternoon as the low
departs northeast and the gradient weakens.  Expect only minimal
temperature rises to highs in the middle 40s as cold air advection,
and showers will remain in play for the afternoon.

&&

.Long Term...(Saturday night through Friday)
Issued at 305 PM EDT Fri Mar 31 2023

* Temperatures well above normal at times, particularly Monday-
  Wednesday

* Showers and thunderstorms at times early to mid week, with severe
  weather possible Tuesday afternoon - Tuesday night.

The long term period will begin with fast quasi-zonal flow across
the country, with temperatures fairly close to seasonal normals late
in the weekend. At the surface, high pressure traversing the region
Saturday night into Sunday evening will keep the area dry during
this period with ample sunshine Sunday.

As early as late Sunday night, shower chances will be required as
low amplitude disturbances move through the aforementioned fast flow
aloft, along with modest moisture return ahead of a low level
baroclinic zone.

This frontal zone will persist somewhere in the region as the upper
level flow amplifies early in the week, and broad
southerly/southwesterly flow and attendant increasing warmth and
moisture return through the low to mid levels of the troposphere
will allow for continued chances for showers and thunderstorms, with
PoPs increasing significantly Monday night into Tuesday.

Tuesday into Tuesday night, an extremely strong low pressure system
is likely to develop over the central High Plains into the upper
Midwest in response to the aforementioned amplifying flow aloft.
Strong dynamics and good moisture return as the Gulf remains wide
open appear likely to produce a regional severe weather event in the
region well outlined by SPC in the day 4-8 outlook - with the
highest threat at this time looking to be to our west over the lower
Missouri Valley and mid Mississippi Valley Tuesday afternoon. Late
Tuesday into Tuesday night, a severe weather threat is definitely in
the cards across central Indiana. Ample instability and extremely
strong low and deep layer shear values again appear likely across a
broad area in the open warm sector of the low. Pattern recognition
suggests this would most likely take the form for central Indiana of
one or more line segments with all hazards on the table, but cannot
completely rule out any convective mode, depending on degree and
timing of destabilization in the warm sector and other mesoscale
details that are too far out in time to resolve at this point.

Precip/storm threat should come to an end at least briefly Thursday
into Thursday evening as the cold front associated with the strong
low sweeps across the area. Shower chances may return very late in
the period, but are far more uncertain owing to growing model
differences.

&&

.Aviation...(00Z TAF Issuance)
Issued at 646 PM EDT Fri Mar 31 2023

Impacts:
-Southerly wind gusts to 40kts through the TAF period, brief
westerly gusts in excess of 50kts during line of storms.
-MVFR cigs to briefly IFR cigs this evening
-Line of storms expected from 02Z to 05Z, IFR vsbys during rain.
-LLWS through the TAF period.

Discussion:

A line of storms is expected to impact the terminals between 02Z and
05Z with the potential for wind gusts in excess of 50kts.  Gradient
winds outside of storms will gust to around 40kts at times,
especially after 05Z. Vsbys will remain VFR outside of the heavier
rain. Cigs will remain MVFR through 05Z with low VFR conditions
afterwards. LLWS will be a concern with a very strong LLJ even with
surface gusts to 40kts.  Winds will then gradually become more
westerly and eventually northwesterly tomorrow afternoon.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 6 PM EDT Saturday for INZ021-028>031-035>049-
051>057-060>065-067>072.

&&

Mesoscale...BRB
Short Term...Puma
Long Term...Nield
Aviation...White
Hazardous weather outlook, Mar 31, 3:19 PM EDT, 8 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
319 PM EDT Fri Mar 31 2023

INZ021-028>031-035>049-051>057-060>065-067>072-011930-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam-
Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-
Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-
Martin-Lawrence-Jackson-Jennings-
Including the cities of Delphi, Flora, Williamsport, West Lebanon,
Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington,
Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers,
Carmel, Noblesville, Anderson, Muncie, Winchester, Union City,
Farmland, Parker City, Clinton, Fairview Park, Rockville, Montezuma,
Rosedale, Greencastle, Plainfield, Brownsburg, Danville,
Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Spencer,
Gosport, Martinsville, Mooresville, Greenwood, Franklin,
Shelbyville, Rushville, Sullivan, Carlisle, Shelburn, Farmersburg,
Linton, Bloomfield, Jasonville, Worthington, Bloomington, Nashville,
Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals,
Bedford, Mitchell, Seymour, and North Vernon
319 PM EDT Fri Mar 31 2023

This hazardous weather outlook is for central Indiana.

.DAY ONE...Through Tonight.

Isolated to scattered thunderstorms are possible through the
afternoon. A few severe storms will be possible during the afternoon
hours.

A line of severe thunderstorms is expected to move through central
Indiana this evening between the hours of 9 PM and midnight. Damaging
winds to 75 mph and the threat of a few brief tornadoes will
accompany this line of storms.

Strong winds gusts up to 50 mph are possible this evening even
outside of thunderstorms.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Strong wind gusts up to 50 mph are likely on Saturday.

There is a chance of thunderstorms Monday afternoon through
Tuesday night. Severe storms are possible during this period,
primarily Tuesday afternoon and Tuesday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is expected late this afternoon into tonight.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

In the hours before

Local storm report, Mar 31, 11:18 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1118 PM EDT FRI MAR 31 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     TSTM WND DMG     8 WNW BATTLE GROUND     40.54N 86.98W
03/31/2023                   TIPPECANOE         IN   EMERGENCY MNGR

            THUNDERSTORM WINDS FLATTENED 2 STRUCTURES TO
            BASEMENT. SEVERAL OTHER STRUCTURES WITH
            ROOFS BLOWN OFF NEAR JUNCTION OF BENTON
            TIPPECANOE AND WHITE COUNTIES. 1 INCH HAIL
            ALSO REPORTED NEAR US HIGHWAY 231. TIME
            ESTIMATED BY RADAR.

&&

AGM
Local storm report, Mar 31, 11:25 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1125 PM EDT FRI MAR 31 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1110 PM     TSTM WND GST     GOSPORT                 39.35N 86.67W
03/31/2023  M83 MPH          OWEN               IN   TRAINED SPOTTER

            SEVERE WINDS LASTED 8 MINUTES 1110PM TO
            1118PM. 3 TREES DOWN. DIME HAIL.

&&

AGM
Local storm report, Mar 31, 11:37 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1137 PM EDT FRI MAR 31 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1123 PM     TSTM WND DMG     3 ENE PARAGON           39.41N 86.50W
03/31/2023                   MORGAN             IN   AMATEUR RADIO

            WINDS DOWNED MULTIPLE TREES WITH
            CONSIDERABLE HOME DAMAGE BETWEEN
            MARTINSVILLE AND PARAGON. ALSO ESTIMATED 60
            MPH WINDS IN PARAGON.

&&

AGM
Local storm report, Mar 31, 11:39 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1139 PM EDT FRI MAR 31 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1136 PM     TSTM WND GST     INDIANAPOLIS INT'L AIRP 39.72N 86.29W
03/31/2023  E67 MPH          MARION             IN   ASOS

&&

NIELD
Local storm report, Mar 31, 11:40 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1140 PM EDT FRI MAR 31 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 PM     TSTM WND GST     3 E AVON                39.76N 86.34W
03/31/2023  E65 MPH          HENDRICKS          IN   TRAINED SPOTTER

&&

NIELD
Local storm report, Mar 31, 11:42 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1142 PM EDT FRI MAR 31 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1134 PM     TSTM WND GST     1 SSE EAGLE CREEK RESER 39.83N 86.30W
03/31/2023  M59 MPH          MARION             IN   ASOS

            ASOS STATION KEYE INDIANAPOLIS (EAGLE
            CREEK).

&&

NIELD

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 9:12 PM EDTSevere Thunderstorm WarningINDWarren33 min
Mar 31, 9:38 PM EDTSevere Thunderstorm WarningINDCarroll, Tippecanoe52 min
Mar 31, 9:58 PM EDTSpecial Weather StatementINDSullivan32 min
Mar 31, 10:00 PM EDTSevere Thunderstorm WarningINDFountain, Parke, Vermillion, Warren45 min
Mar 31, 10:08 PM EDTTornado WarningINDClay, Greene, Sullivan52 min
Mar 31, 10:19 PM EDTSevere Thunderstorm WarningINDFountain, Montgomery, Parke, Tippecanoe26 min
Mar 31, 10:27 PM EDTSevere Thunderstorm WarningINDClay, Montgomery, Parke, Putnam, Vermillion, Vigo33 min
Mar 31, 10:37 PM EDTSevere Thunderstorm WarningINDClay, Greene, Knox, Owen, Sullivan, Vigo23 min
Mar 31, 10:37 PM EDTTornado Warning Tornado observedINDClay, Greene, Owen, Sullivan38 min
Mar 31, 10:40 PM EDTSevere Thunderstorm WarningINDBoone, Clinton, Hamilton, Howard, Montgomery, Tippecanoe and 1 more35 min
Mar 31, 10:42 PM EDTTornado WarningINDBoone, Clinton, Hamilton, Howard, Montgomery, Tipton33 min
Mar 31, 10:55 PM EDTSevere Thunderstorm Warning Considerable damage threatINDBoone, Clay, Hendricks, Montgomery, Morgan, Owen and 3 more50 min
Mar 31, 10:56 PM EDTTornado WarningINDCarroll, Clinton, Howard19 min
Mar 31, 10:57 PM EDTSevere Thunderstorm Warning Considerable damage threatINDClay, Greene, Monroe, Morgan, Owen, Sullivan and 1 more33 min
Mar 31, 11:00 PM EDTTornado WarningINDBrown, Monroe, Morgan, Owen30 min
Mar 31, 11:11 PM EDTSevere Thunderstorm WarningINDBoone, Clinton, Delaware, Hamilton, Howard, Madison and 1 more34 min
Mar 31, 11:12 PM EDTTornado WarningINDClinton, Howard, Tipton33 min
Mar 31, 11:16 PM EDTTornado WarningINDJohnson, Morgan, Shelby44 min
Mar 31, 11:22 PM EDTSevere Thunderstorm Warning Considerable damage threatINDBartholomew, Brown, Johnson, Monroe, Morgan, Owen and 1 more23 min
Mar 31, 11:24 PM EDTSevere Thunderstorm Warning Considerable damage threatINDBoone, Hamilton, Hancock, Hendricks, Johnson, Madison and 4 more36 min
Mar 31, 11:42 PM EDTSevere Thunderstorm Warning Considerable damage threatINDDelaware, Henry, Madison, Randolph48 min
Mar 31, 11:42 PM EDTSevere Thunderstorm Warning Considerable damage threatINDBrown, Decatur, Hancock, Henry, Johnson, Marion and 2 more33 min
Apr 1, 12:08 AM EDTTornado WarningINDRush9 min
Apr 1, 2:44 AM EDTWind AdvisoryINDBartholomew, Boone, Brown, Carroll, Clay, Clinton and 33 more15 hr
Apr 1, 10:36 AM EDTHigh Wind WarningINDBartholomew, Boone, Brown, Clay, Clinton, Daviess and 28 more5 hr
Apr 1, 11:05 AM EDTRiver Flood WarningINDFountain, Parke, Tippecanoe, Vermillion, Warren72 hr
Apr 1, 11:05 AM EDTRiver Flood WarningINDFountain, Parke, Vermillion, Warren4 days

Nearby

Severe Thunderstorm Warnings in Indiana, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.